Florida, 2002Damaging Wind in Florida, November 12, 2002
November 12, 2002 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 12, 12:10 PM EST, 20 minutes earlier.
Area forecast discussion, Nov 12, 12:10 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EST TUE NOV 12 2002
AFTER PHONE CONVERSATION WITH SEVERE STORMS PREDICTION CENTER
FORECASTER HAVE ELECTED TO EXTEND THE WATCH LOCALLY UNTIL 2 PM EST.
LIKELY ALL WATCHES WILL BE DROPPED AT 2 PM AS FLOW BECOMES MORE
UNIDIRECTIONAL AND MAIN VORTICITY AND POOL POOL ALOFT PULL AWAY FROM
AREA. BASICALLY HAVE EXTENDED THE WATCH TO GIVE THINGS A BIT MORE
TIME TO SETTLE DOWN BEFORE COMPLETELY DROPPING IT. THE WATCH IS
DROPPED ROUGHLY WEST OF A LINE FROM JESUP THROUGH WAYCROSS AND LAKE
CITY TO TRENTON.
.JAX...
FL...TORNADO WATCH UNTIL 2 PM FOR ALACHUA...BAKER...BRADFORD...
CLAY...COLUMBIA...DUVAL...GILCHRIST...NASSAU AND ST JOHNS.
GA...TORNADO WATCH UNTIL 2 PM FOR BRANTLEY...CAMDEN...CHARLTON...
GLYNN...PIERCE...WARE AND WAYNE..
SANDRIKHazardous weather outlook, Nov 12, 11:54 AM EST, 36 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1154 AM EST TUE NOV 12 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...
...SEVERE WEATHER EXPECTED THIS AFTERNOON AND TONIGHT...
...TORNADO WATCH IN EFFECT UNTIL 2 PM FOR THE FOLLOWING COUNTIES IN
SOUTHEAST GEORGIA...APPLING...BACON...BRANTLEY...CAMDEN...GLYNN...
PIERCE...WAYNE...WARE... AND THE FOLLOWING COUNTIES IN NORTH
FLORIDA...GILCHRIST...UNION...BAKER...CLAY...DUVAL...NASSAU AND ST.
JOHNS.
A COLD FRONT IS APPROACHING THE AREA AS A SURFACE LOW MOVES ALONG
THE FRONT TOWARD THE CAROLINAS. THIS IS A DANGEROUS SYSTEM THAT HAS
PRODUCED SEVERE WEATHER ACROSS THE REGION AND LOCALLY. A SLIGHT RISK
OF SEVERE WEATHER CONTINUES TODAY AND TONIGHT FOR THE FORECAST AREA.
THIS MEANS THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM
DEVELOPMENT...MAINLY IN THE WATCH AREA. INTENSE LIGHTNING...HEAVY
RAINFALL...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE
IN THE STRONGEST STORMS.
HEAVY RAINFALL IS EXPECTED ACROSS PORTIONS OF INLAND SOUTHEAST
GEORGIA THROUGH TONIGHT....WITH LOCAL RAINFALL TOTALS OF 2 TO 4
INCHES LIKELY BY EARLY WEDNESDAY. RIVER LEVELS REMAIN HIGH FROM LAST
WEEKS HEAVY RAIN EVENT...AND THESE AMOUNTS COULD BRING A FEW RIVER
BASINS IN SOUTHEAST GEORGIA CLOSE TO BANK-FULL.
INTERESTS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CLOSELY
MONITOR THIS DANGEROUS WEATHER SITUATION THROUGHOUT THE DAY. THOSE
WITH NOAA WEATHER RADIOS SHOULD LEAVE THE ALARM FEATURE ON TODAY
THROUGH TONIGHT FOR THE LATEST WEATHER WATCHES AND WARNINGS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA THIS
MORNING.
.DAYS TWO THROUGH SEVEN...
THE COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. RAIN AND SHOWERS
WILL PERSIST BEHIND THE FRONT THROUGH THE EARLY MORNING HOURS ON
WEDNESDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY
THROUGH NEXT TUESDAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MKT
In the hours before
Local storm report, Nov 12, 8:08 AM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM WITHLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY BACON COUNTY
EMERGENCY MANAGEMENT
SANDRIKLocal storm report, Nov 12, 8:08 AM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM WILLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY BACON COUNTY
EMERGENCY MANAGEMENT
SANDRIKLocal storm report, Nov 12, 8:19 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
819 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 AM 2 NE WILLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY EMERGENCY
MANAGEMENT. ON THE
ATKINSON-COFFEE COUNTY LINE
NEAR MARSHAL CORBET RD.
ACSSpecial weather statement, Nov 12, 9:04 AM EST, 3 hours 26 minutes before
GAZ136-121430-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EST TUE NOV 12 2002
...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING WAYNE COUNTY
THROUGH 930 AM EST...
AT 904 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
23 MILES NORTH OF ODUM TO 6 MILES WEST OF BROADHURST...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHEAST OF REIDSVILLE TO 10 MILES
SOUTHWEST OF JESUP...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM...BROADHURST...
JESUP...DOCTORTOWN AND GARDI THROUGH 930 AM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
CAMP
Local storm report, Nov 12, 10:06 AM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1006 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM 3 SW ALMA GA TORNADO
11/12/02 BACON 1 MOBILE HOME DESTROYED
AND ROOF BLOWN OFF A WOOD
FRAME HOUSE TWO AND ONE
HALF MILES SOUTHWEST OF THE
AIRPORT. PUBLIC ALSO
REPORTED A FUNNEL CLOUD AT
TREE TOP LEVEL IN THE
VICINITY AT THE SAME TIME.
TIME.REPORTED BY EMERGENCY
MANAGEMENT
0840 AM PINE GROVE GA WIND DAMAGE
11/12/02 APPLING LARGE TREES DOWN ALONG
HIGHWAY 341.REPORTED BY
CO-OP OBSERVER
SANDRIKLocal storm report, Nov 12, 10:24 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1024 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM 7 SW DOUGLAS GA WIND DAMAGE
11/12/02 COFFEE *** 0 DEAD, 2 INJ ***
3 CHICHEN HOUSES TOTALLY
DESTROYED. TWO PERSONS
INSIDE CHICKEN HOUSES
TRANSPORTED TO HOSPITAL
CONDITION UNKNOWN. 1 TREE
IN ROOF OF BRICK HOUSE. 2
HOUSES WITH ROOF DAMAGE.
POSSIBLE TORNADO DAMAGE IS
ON PATH OF WILLICOOCHEE
TORNADO. REPORTED BY
EMERGENCY MANAGEMENT.
SANDRIKThunderstorm Wind, Alachua
- When
- November 12, 12:30 PM EST
- Where
- Alachua County, Countywide
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.700, -82.350
Numerous large trees down. Power lines down in Micanopy. Large trees down on NW 8th Ave in Gainesville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, November 12, 20022 injured · $550,000 · F2 · 1 event
- Tornado in Georgia, November 12, 2002$100,000 · F0 · 1 event
- Damaging Wind in Georgia, November 12, 2002$50,000 · 1 event
- Lightning Strike in Florida, November 12, 2002$50,000 · 1 event
- Ice Storm in Alaska, November 12, 2002$40,000 · 1 event
- Lightning Strike in Georgia, November 12, 2002$25,000 · 1 event
- Lightning Strike in Georgia, November 12, 2002$20,000 · 1 event
- Dense Fog in Florida, November 12, 20025 events
- High Wind in Oregon, November 12, 200258 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, November 12, 20021 event
- Tornado in Georgia, November 12, 2002$10,000 · F0 · 1 event
- High Wind in Oregon, November 12, 2002$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319641.